Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Else Taking Levetiracetam Lose Their Sex Drive??

Anyone Else Taking Levetiracetam Lose Their Sex Drive??

Sorry to be so personal but ive completely lost mine since changing to levetiracetam!? Help!

A MyEpilepsyTeam Member said:

From what I remember keppra and epilim doesn’t really affect males due to their hormones but it messes with the levels of oestrogen in females. Ask to get you hormone levels checked and also pituitary gland level as this controls all your hormones. I hope it helps.....
I had mine done when on keppra and I didn’t have enough oestrogen. Also are you on contraceptive pill as this may have a part to play xx

posted over 4 years ago
A MyEpilepsyTeam Member said:

Can't say for sure if it's down to Lev. but seems to have tallied with being on it for a prolonged time (was on it briefly in the early days). It's certainly a reoccurring theme so you/ we aren't alone.

posted over 4 years ago
A MyEpilepsyTeam Member said:

Hi Gorgeous! ( @A MyEpilepsyTeam Member), I’m on Keppra too but it’s not that that has effected my sex drive it’s obviously the paralysis. Well, I took it that it was the paralysis! Have only been on Keppra for a few years but have had no adverse side effects from it, thank God! Have had zero sex drive since becoming paralysed in 2000 and have had to adapt to it.
Hope your keeping well?
Talk2u soon,
Loads of hugs,
@A MyEpilepsyTeam Member

posted over 4 years ago
A MyEpilepsyTeam Member said:

I've been on it for about 10 or 11 years and I haven't noticed anything. I am asexual though. Don't get me wrong, I do get "aroused" in situations...watching certain videos or self pleasure and such, I'm just not an intimate person with others. I don't know if that helps much, but it hasn't killed that kind of drive if you know that I mean. I used to feel it a lot more, but after I was assaulted at the hospital it kind of killed it. So no fault of the medication. So I guess for me, the med didn't hurt it.

edited, originally posted over 4 years ago
A MyEpilepsyTeam Member said:

Yes , was on it a few years back snd all i felt was rage!! Have you asked to get your hormone levels tested ???

posted over 4 years ago
Already a Member? Log in